I have severe RLS. The doctor has done everything. I am now on a very high dosage of Mirapex and also the Neupro Patch. This still does not work. Requip and all these other medications have not helped. The doctor now has me scheduled for physical therapy for my legs and also has scheduled for me to have a electromyogram and nerve conduction study. I don't know how this will help. But I kick all night, can't take naps, can't ride in a car, set at my desk or anything. I'm so tired of this awful disease. People just don't understand unless they have ever experienced this awful condition. Yesterday on Consumerreports.org they were making fun of people that have RLS, it made me so mad. I sent them an email letting them know how upset I was. So if you have any suggestions, please let me know. I need your help.
I am sorry about your intractable problem. However, I would urge you to go in for the electrophysiological studies that have been recommended. I think it is a sound suggestion since RLS is usually responds well to dopaminergic drugs such as pramipexole or ropinirole. In a case like yours it is imperative to rule out other causes such as peripheral neuropathy for your symptoms and hence the investigaitons. I do hope they can figure out what is going and you can get some relief.
Wish I could help, but my RLS isn't that bad. I can say that I do not know a singple person Mirapex has worked for. I don't know why they keep it on the market. As far as the people on consumerreports.org, I commend you on sending them an email. Namami has the right idea. Go through whatever routes you can to rule out what it cannot be. This is sometimes more relieving than immediately finding out what it is. There is less chance of being wrong about what it is not typically than the wrong diagnosis of what it is. Take care and keep us informed.
Yes i think you should undergo electrophysiological studies to rule out peripheral neuropathy. Also in some refractory cases opiods have been used, but they should be used under medical supervision due to their abuse potential. Hope you feel better soon.
I can relate to your frustration completely. Although my restless leg is probably not half as severe as yours sounds, I also tend to bounce my head frequently in my sleep and it really makes getting a normal nights rest totally impossible. The only treatments I've tried are requip and taking vicodin/oxys/perks. The requip seemed to work for a short period. The opiates really made for an awesome nights sleep. But of course there is a huge risk of becoming a junkie. I personally would be more than happy to be head over heels addicted to opiates in order to get some sleep and actually be somewhat rested during the day. Thats my 2 cents. Good luck :)
I hope you are able to find relief soon! I also suffer from RLS, however I go through spells of time that it will bother me each night for weeks, and then I can go for months without symptoms. One thing that I found helped me tremendously was this. When I drink alcohol, I usually have RLS that night, even if I only had one glass of wine early in the day. So if I have a drink and I also noticed it is wine that seems to bother me the most, than I know that I won't much sleep. I don't know if you have this reaction or not, but I thought I would pass it along. Maybe I have an allergy to the wine or something, because sometimes I will get a headache with red wine also.
I also have severe restless legs. I can totally relate. I was on large doses of Mirapex, but it began to back fire on me. I have osteoarthritis and needed total knee replacements. My restless legs began to get worse. My doctor kept increasing the does of the Mirapex. I had the knee replacements and my legs were jumping a foot while in bed. They gave me a lot of drugs, valium, gabapentin, including the Mirapex, and darvocet. It was so bad that I could feel it while I was standing. A hot tub helped for awhile. I'd fall asleep in the tub. I tried a heating pad, that helped a little. I discovered that the antidepressant was contributing to my jumping legs. It was effexor. So I changed antidepressants. I stopped the Mirapex and started Lyrica. I was off the Mirapex 5 months. I found that I began to have side affects of the Lyrica. Plus the legs sta rted getting bad again. I restarted the Mirapex and kept the Lyrica at a reduced dose. So now I'm on Mirapex 0.125 times 3 tabs in the evening plus 150 mg of the Lyrica. I have 1 mg of Ativan (if I have a little flare up) to get through the night. I have be en so sleep deprived that I didn't know if I was coming or going. I almost had to quit work. I also found that alcohol makes it worse as well as too many diet drinks. I've gained weight because of the lyrica.
They want to do electromyogram on me too. I'm scheduled in October.
I'm pretty much at the end of my rope. I can't increase the dose of the lyrica or the Mirapex. I can't take narcotics (allergy). That leaves valium. and ativan. I wish I had an answer. DEB
I know this may sound daft, but only trying to find something that may be of help. I too suffer from RLS and have found that by stopping drinking caffinated drinks the RLS stops too. It got so bad that I was going nights with about 4 hours broken sleep. I couldn't sit down of an evening because my legs were driving me crazy.
I so sympathise with you all and hope, if the caffine thing doesn't work, that you find something that does. Teresa
Please can someone tell me what is wrong with me?, I can't keep my legs still at night when in bed and some times during the day. I have also found that the same sensations go through my whole body and at the moment i have weakness in my left arm but have the same sensations as well as tingling and numbness in half of my left hand. I cannot sleep because of it and neither can my husband because of all the tossing and turning i do. The sensation is like that of when one gets butterflies in the tummy only a hell of alot worse. Please can someone give me some idea as to what this could be?
try my fetal stretch. I have been suffering with severe restless legs syndrome for 35 years. A month ago, I accidently found a method to eliminate the symptoms for approximatel 24 hours. I call it the fetal stretch and it has changed my life. When i feel the symptoms resuming, i simply lay on my side, get into a very tight fetal position, really stretching the back and legs, hold for 2 minutes, release, and symptoms disappear for about 24 hours.
I blelieve it is the stretching of the back that is doing something.
I am now on a mission to tell as many people as possible. Ionly wish i had discoveed this many years ago. So many years of suffering!
I also have severe RLS. I have had it for years but the older I get the worse it has got. the only thing that works for me is hydrocodone. I take one in the evening and 2 before to go to bed. I have been on it for years and it works wonders. I would not be able to function without it. I have tried everything else and this is the only thing that has worked.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.